Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla depression or me
Mar 28, 2009

I was on various anti depressants for about 15 years. I eventually stopped the anti depressants and felt fine enough without them for about 2 years. I just recently started taking atripla and feel depressed and sad again. However, I really can't say it's the drug since circustances in my life have turned. Having to take medication in itself brought me to full realization that I have HIV. I was in denial previously and believed I would be one of those few that would have good numbers eternally. Also I recently lost my job and went through a break up. Should i stay on the atripla and just get on anti depressants again? Do depression side effects like other side effects subside over time on atripla?

Thanks

Marty

Response from Dr. Henry

Good question. Some patients taking Atripla will have underlying depression unmasked or flare up due to the efavirenz. Some of the alternative HIV regimens (such as a boosted protease inhibitor or raltegravir) do not seem to have as much a problem in that regard as efavirenz so a switch is a consideration depending on resistance status/past treatment history. A mental health evaluation and use of a previously helpful or new anti-depressant is often helfpul in this setting usually allowing a patients to continue Atripla. KH



Previous
Facial wasting and Macrolane
Next
juvederm

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement